View Full Version : hello everyone
11-16-2008, 01:21 PM
I just found this group today. There is a lot of helpful information. It helps you not feel so alone.
I have been seeing my rheumy for 4 yrs without any kind of diagnosis. He actually had the nerve to say i had gok (god only knows). i am going to find a new dr tomorrow. my symptoms include joint pain and swelling, seizures, memory problems, raynauds, pos ana and anti dna, had low platelet count, running fever for 3 wks, and my cheeks feel like they are on fire somtimes. i don't understand what else he needs to diagnosis. do i need to be in the hosp with kidney failure or something before they pay attention? my family practice dr said i have lupus and didn't understand why i didn't get diagnosed.
The past 6wks have been the worst. i have missed a lot of work. they don't understand or care at all. it's like u look ok on the outside so u must be ok. it really makes me made. i have to do a lot of typing at my job which hurts my hands. i've cried a few times because i wasn't able to do what they wanted. i'm having a really had time dealing with this frusterating illness but it feels good to vent.
i'm currently on plaquinel 200mg twice a day and prednisone was 30 but just lowered to 20 and the pain is back. Has anyone else experienced more pain lowering dosage? i want to feel better but think those days are over for now.....
11-16-2008, 02:14 PM
Welcome to the site. My name is Kathy and I have SLE, Lupus and have had it for a very very long time.
I hope that you do get to see a different Rheumatologist as this one well he don't sound like he is anyone that I would want to see.
I am sorry to hear that you are having such awful problems. I am wondering if you are on any NSAIDs for the inflamation of your joints and all.
There are a lot of good folks that come in here and they have really good information. Please keep posting as we all care about you.
11-16-2008, 02:22 PM
Thanks for the reply. My dr said that i can't take any other nsaids with prednisone which really sucks. i hope i will be able to get in with a new dr soon. if anyone lives nw of washington and can knows of a good rheumy that would help a lot.
11-16-2008, 04:11 PM
Hi karli and welcome, glad you found us :)
I'm on 200mg of plaquenil and arthrotec 75. This combination seems to work well for my joint pain. I still have some bad days mixed in with good ones, but at least I can tell the difference now.
Sounds like you need a rheumy, I'm not one to talk. The rheumy I see thinks that lupus is a fairy tale.... :P
I've been on a waiting list for months for a new rheumy....sigh.
The seizures sound like something that should be addressed asap. Glad you have an appointment. Is this something that your doctor is aware of?
My sister has lupus and used to have seizures. She is in remission now and hasn't had seizures for many years. It was never clear what was causing hers.
Gentle hugs to you, looking foreward to reading more from you.
11-16-2008, 05:51 PM
I live in South Georgia, so unfortunately I don't know of any good Rheumatologist in your area. I think that you can contact your local Lupus Foundation and get a list of all the Rheumatologists in your area other then the one you have been seeing. I know my doctor (Rheumatologist) put me on NSAIDs right away upon diagnosis along with the Plaquenil and Prednisone and started tapering the Prednisone down to coninside with when the Plaquenil started kicking in real good and it really helped me out a lot. I can not remember which NSAID I started out with, because through the years I have had to be switched to different ones. At the present time I am on Sulindac (Indocin). I hope that you can get int to see a different Rheumatologist. See if you can get a Rheumatologist who is doing research and specializes in the treatment of Lupus. I lucked out as my doctor specializes in the treatment of Lupus. Please post and let us know if you find someone ok.
11-18-2008, 11:44 AM
You've been given excellent advice already. I just wanted to stop by to welcome you. Also, it often happens that when Prednisone is reduced, symptoms return. Often, as Kathy mentioned, doctors will prescribe Prednisone, Plaquenil, and some form of NSAID (non-steroidal anti-inflammatory drug). I've not heard any doctor stating that NSAIDs cannot be taken with Prednisone. The combination is prescribed quite routinely, so I am baffled by your doctor refusing to help you in this area. I agree, it sounds like you need a good rheumatologist, one who is knowledgeable about Lupus (not all rheumys are). Good luck on your search and make sure that you find a doctor who listens to you, believes you, and who treats your symptoms.
We are here to help in any way that we can. I'm glad that you found us and that you decided to join us.
Peace and Blessings
11-18-2008, 08:20 PM
I am also new to the forum & Lupus. I have not been definitively diagnosed yet. However, my ANA came back "slightly high" and have many other symptoms. Anyway, to answer your question... Yes, the symptoms returned for me as the Prednisone doseage was reduced. I started at 30 mg. per day. Then 20 a day for a week, then 15, then 10, then 5. When I got to 15 mg, the symptoms started coming back. I was on the 5 mg. for about 3 weeks. So, I felt really bad again for about a month. I was referred to Mayo Clinic for a complete workup. The Dr. there raised the prednisone back up to a level that worked (20 mg.) per day for 1 month. Then, I go to 15, then 10, and 5. He was reluctant to raise it & wanted me to stay on a lower doseage. However, as far as I was concerned, there was no reason to take it at all if the lower doseage doesn't help. He also prescibed Lyrica, which I just started taking. I dread going down on the doseage of the Prednisone because I am afraid I will feel really bad again. I haven't had any of the side effects everyone else mentions for the Prednisone. In fact, I lost a couple of pounds. Probably because I felt better so was much more active. I hope you can get in to see someone soon. Best wishes.
11-20-2008, 11:42 PM
Welcoming you with a tight hug...
I am glad you found us and realize you are not alone...you have us. I hope we read more of you...
Keep looking for your wellness.
sick n tired
11-22-2008, 05:52 PM
Hi and welcome...
I noticed that you mentioned seizures. What kind do you have?(grand mal, petite mal etc) and are you on anything that addresses that?
I, myself, am controlled on tegretol.
12-19-2008, 11:47 PM
I went to a new neurologist for my seizure. She spent a lot of time with me and explained all the types of seizures. I think I have petite mal. She is going to switch my meds. She ended the appt by saying she was reporting me to the state and I will lose my lisence for 6 months. It sucks to have to rely on other people but I know it is for everyones safety that I don't drive.
I'm going to lower my steroids in the morning to 15mg. Last time I was in bed for a few days. I want to be better befor chriastmas. I'm still seeing the same rhuemy at my last appt he finally said he was treating lupus so I guess that's a diagnosis. My hair is starting to fall out. He said I'd it get worse when the steroids are reduced then its the disease otherwise the steroids. It seems to be getting worse esp my bangs are really thinning. I've always had thick hair. He was worried about me getting ulcers from prednisone and advil. I still take it some and sometimes percocet that I got from pcp.
I'm having a hard time with all the changes that I'm going thru. Just taking it a day at time and hoping for good days.
12-20-2008, 05:03 AM
Just to say hello and welcome. You are not alone in what you write and i understand. So.... ''h e l l o''. Lovely people here and very clued up on Lupus, very supportive!!!!
sick n tired
12-20-2008, 07:10 AM
I am so sorry to hear that your licence has to be revoked for 6 months. You are right...that sucks..I started having grand mal and a focal seizures when I was 10 so I never had the problem with driving. I would think petit mal's are the better kind as you don't fall down.
Do you get the horrendous migraine's after one of your petit mals? I do after mine. Thankfully, I have been controlled for over 17 years. I still get migraine's, though. I heard that migraine are one step before seizures, btw. Seizure meds is used for treatment.
What seizure meds are you on?
12-20-2008, 09:19 AM
I have been on carbatrol for over 5 yrs. I had my first seizure in 5 yrs a few months ago. It was really scarey since it had been so long. I can feel them coming on and normally just feel out of it all day. I don't get migraines. I am getting another eeg in jan. I have ti stay up all night and don't remember doing that in the other one I had. The new dr doesn't think the last one was conclusive.
This is the first time that I've lost my lisence. My old dr never reported me but he could have lost his dr license if something happened. Oh well I know its better that I don't drive just hard to accept.
sick n tired
12-20-2008, 11:05 PM
So why did you change doctors? I don't go to neurologists right now but a gp prescribes...of course I am not having seizure activity. I do have "jumpy" eyes or I guess fibrilation of the eyes when I am tired or stressed. I learned that we need to be up on our sleep to keep the seizure activity away. You know that trance-like state that anyone can get in when they are really exhausted? Well for those who have seizures, that can be dangerous...at least that is what I am told.
sick n tired
12-20-2008, 11:07 PM
Oh I forgot, Karli...let me know how the eeg goes. I hate those when they flash lights in my eyes. When I was younger that would cause me to seize...ugh...